Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 110, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 29, 2006, 6:58 PM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2006, 6:58 PM HST (04:58 UTC)
- Expired
- Mar 29, 2006, 10:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
831 WGHW50 PHFO 300503 FFWHFO HIC009-300800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 658 PM HST WED MAR 29 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF MAUI IN MAUI COUNTY * UNTIL 1000 PM HST * AT 654 PM HST...RADAR SHOWED HEAVY RAIN NEAR WAILEA...OR ABOUT 12 MILES SOUTH OF KAHULUI. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. ADDITIONAL VERY HEAVY RAIN WAS JUST OFFSHORE OF THE LEEWARD COAST OF MAUI...AND WILL MOVE ONSHORE BETWEEN 730 PM AND 900 PM. AS THE HEAVY RAIN OVERSPREADS MUCH OF THE EASTERN HALF OF MAUI...AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAALAEA...KIHEI...WAIKAPU...HAIKU...PAUWELA...PAIA...KEANAE... MAKAWAO...HALIIMAILE...PUKALANI...NAHIKU...HANA...HAMOA...KIPAHULU AND KAUPO. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF MAUI IN MAUI COUNTY. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 1000 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2077 15665 2052 15622 2074 15589 2107 15629 $$ BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 4:00 PM HST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 29, 4:00 PM HST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED MAR 29 2006 .SYNOPSIS... LOCALLY HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL IMPACT THE MAIN HAWAIIAN ISLANDS THROUGH FRIDAY. A LOW ALOFT WILL LINGER NEAR THE MAIN HAWAIIAN ISLANDS THROUGH THE WEEKEND...MAINTAINING THE PREDOMINANTLY CLOUDY AND WET WEATHER. && .DISCUSSION... THE PATTERN IS BEGINNING TO HEAT UP AROUND THE HAWAIIAN ISLANDS AND CONDITIONS WILL DETERIORATE OVERNIGHT. A SURFACE TROUGH NORTH THROUGH WEST OF THE ISLANDS...ROUGHLY 175 MILES WEST OF KAUAI AT ITS CLOSEST POINT...REMAINS NEARLY STATIONARY. THE 2 PM SURFACE ANALYSIS SHOWS A WEAK SURFACE LOW HAS FORMED WITHIN THE TROUGH NEAR 25N 161W...OR 200 MILES NORTHWEST OF KAUAI. THE LOW AND TROUGH CONTINUE TO CAUSE LOW LEVEL WINDS TO CONVERGE OVER THE STATE. THE LOW LEVEL CONVERGENCE AND THE AMPLE MOISTURE ALREADY IN PLACE WILL PRODUCE SHOWERS ACROSS THE STATE TONIGHT. WATER VAPOR LOOPS SHOW THAT THE TROUGH ALOFT TO THE WEST OF THE ISLANDS HAS DEEPENED SUFFICIENTLY ENOUGH TO TAP INTO A HEALTHY TROPICAL MOISTURE SOURCE. THE PIPES ARE NOW OPEN...AS A STRONG...150 MPH JET STREAM ON THE SOUTHEASTERN SIDE OF THE TROUGH IS TRANSPORTING A DEEP LAYER OF MID TO UPPER LEVEL MOISTURE UP AND OVER THE ISLANDS. THE AFTERNOON SOUNDING OVER LIHUE SHOWS THE ATMOSPHERE HAS COOLED 2 TO 4 DEGREES CELSIUS OVER THE PAST 24 HOURS FROM 800 MB...OR 6500 FEET ON UP. LAPSE RATES ALOFT HAVE BECOME MORE UNSTABLE AS WELL. THE OVERALL INCREASE IN INSTABILITY CAN ALSO BE INFERRED THROUGH THE APPEARANCE OF ISOLATED HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON. THE LOW ALOFT WE ARE WATCHING...CURRENTLY LOCATED NEAR 27N 164W...OR 450 MILES NORTHWEST OF KAUAI...IS SLOWLY SLIDING SOUTHWARD AND CLOSER TO THE ISLANDS. THE LOW ALOFT WILL SETTLE IN JUST NORTHWEST OF KAUAI BY THURSDAY MORNING...PLACING THE ISLANDS UNDER A FAVORABLE REGION FOR HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS. THIS FEATURE HAS BEEN HANDLED WELL BY THE VARIOUS GLOBAL MODELS...AND WILL BE THE MAIN SOURCE OF UPPER LEVEL SUPPORT OVER THE COMING DAYS AS IT LINGERS NEAR THE ISLANDS. RECENT MODEL RUNS ARE IN BETTER AGREEMENT OVERALL WITH THE MOVEMENT OF THE LOW ALOFT FROM THURSDAY ON...BUT TO THE DETRIMENT OF ISLAND WEATHER. THE MODEL CONSENSUS NOW KEEPS THE LOW ALOFT JUST NORTHWEST OR WEST OF THE STATE THROUGH THE WEEKEND MAINTAINING THE THREAT OF HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS. FOR NOW WILL EXTEND THE FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON. THE QUESTION REMAINS WHEN WILL IT ALL END. MODELS KEEP A SURFACE TROUGH OVER OR JUST WEST OF THE ISLANDS INTO THE START OF NEXT WEEK...SO THE QUESTION WILL REMAIN UNANSWERED. WITH THE TROUGH WEST OF THE STATE...WINDS WILL SWING AROUNG TO THE EAST SOUTHEAST...WHICH WILL FOCUS RAINFALL ALONG WINDWARD SECTIONS ONCE AGAIN...TAKING US BACK TO WHERE WE STARTED. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL ISLANDS UNTIL 6 PM FRIDAY. && TANABE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:00 PM HST | Winter Storm Warning | HFO | Hawaii | 8 hr |
| Mar 29, 8:10 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 29, 9:10 PM HST | Special Marine Warning | HFO | 105 min | |
| Mar 30, 2:21 AM HST | Special Marine Warning | HFO | 114 min | |
| Mar 30, 4:07 AM HST | Winter Storm Watch | HFO | Hawaii | 11 hr |
| Mar 30, 4:18 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 30, 6:10 AM HST | Special Marine Warning | HFO | 74 min | |
| Mar 30, 7:33 AM HST | Marine Weather Statement | HFO | 2 hr | |
| Mar 30, 7:37 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 30, 9:09 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 30, 10:09 AM HST | Marine Weather Statement | HFO | 4 hr | |
| Mar 30, 10:40 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 30, 11:17 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 30, 1:07 PM HST | Special Marine Warning | HFO | 113 min |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.